Alert archive / Virginia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 41, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Mar 31, 2017, 7:13 PM EDT for City of Chesapeake, City of Suffolk, Virginia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2017, 7:13 PM EDT (23:13 UTC)
- Expired
- Mar 31, 2017, 8:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties City of Chesapeake, VA, City of Suffolk, VA
The radar
The Norfolk radar (KAKQ), 49 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 3:54 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
858
WUUS51 KAKQ 312313
SVRAKQ
VAC550-800-010000-
/O.NEW.KAKQ.SV.W.0041.170331T2313Z-170401T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
713 PM EDT FRI MAR 31 2017
The National Weather Service in Wakefield has issued a
* Severe Thunderstorm Warning for...
The southwestern City of Chesapeake in southeastern Virginia...
The southeastern City of Suffolk in southeastern Virginia...
* Until 800 PM EDT
* At 712 PM EDT, a severe thunderstorm was located near Downtown
Suffolk, moving east at 45 mph. This storm has a history of
producing funnel clouds near Carrsville.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near,
Deep Creek around 735 PM EDT.
Other locations impacted by this severe thunderstorm include Lummis,
Nurney, Kilby, Suffolk Airport, Herberts Corner, Saunders, Magnolia,
Chesapeake Airport and Boaz.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
Please send your reports of hail and or wind damage...including
trees or large limbs downed...by calling NOAA'S National Weather
Service in Wakefield at
...7 5 7...8 9 9...2 4 1 5.
&&
A tornado watch remains in effect until 1000 PM EDT for southeastern
Virginia.
LAT...LON 3661 7680 3675 7676 3677 7673 3676 7625
3658 7629
TIME...MOT...LOC 2312Z 267DEG 38KT 3666 7662
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Butner2 follow-up statements
007
WWUS51 KAKQ 312329
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
729 PM EDT FRI MAR 31 2017
VAC550-800-010000-
/O.CON.KAKQ.SV.W.0041.000000T0000Z-170401T0000Z/
City of Chesapeake VA-City of Suffolk VA-
729 PM EDT FRI MAR 31 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR ...THE SOUTHWESTERN CITY OF CHESAPEAKE AND THE SOUTHEASTERN CITY
OF SUFFOLK...
At 728 PM EDT, a severe thunderstorm was located near Deep Creek,
moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Deep Creek around 735 PM EDT.
Other locations impacted by this severe thunderstorm include Suffolk
Airport, Herberts Corner, Saunders, Magnolia, Nurney and Chesapeake
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
Please send your reports of hail and or wind damage...including
trees or large limbs downed...by calling NOAA'S National Weather
Service in Wakefield at
...7 5 7...8 9 9...2 4 1 5.&&
A tornado watch remains in effect until 1000 PM EDT for southeastern
Virginia.
LAT...LON 3660 7668 3671 7659 3677 7659 3676 7625
3658 7629
TIME...MOT...LOC 2328Z 265DEG 35KT 3668 7644
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Butner049
WWUS51 KAKQ 312347
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
747 PM EDT FRI MAR 31 2017
VAC800-312356-
/O.CAN.KAKQ.SV.W.0041.000000T0000Z-170401T0000Z/
City of Suffolk VA-
747 PM EDT FRI MAR 31 2017
...THE SEVERE THUNDERSTORM WARNING FOR THE SOUTHEASTERN CITY OF
SUFFOLK IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
A tornado watch remains in effect until 1000 PM EDT for southeastern
Virginia.
LAT...LON 3659 7649 3663 7648 3667 7645 3676 7643
3676 7625 3658 7629
TIME...MOT...LOC 2346Z 268DEG 33KT 3667 7626
$$
VAC550-010000-
/O.CON.KAKQ.SV.W.0041.000000T0000Z-170401T0000Z/
City of Chesapeake VA-
747 PM EDT FRI MAR 31 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR THE SOUTHWESTERN CITY OF CHESAPEAKE...
At 746 PM EDT, a severe thunderstorm was located over Chesapeake, or
over Great Bridge, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
this severe thunderstorm will remain over mainly rural areas of the
southwestern City of Chesapeake, including the following locations:
Herberts Corner and Chesapeake Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
Please send your reports of hail and or wind damage...including
trees or large limbs downed...by calling NOAA'S National Weather
Service in Wakefield at
...7 5 7...8 9 9...2 4 1 5.&&
A tornado watch remains in effect until 1000 PM EDT for southeastern
Virginia.
LAT...LON 3659 7649 3663 7648 3667 7645 3676 7643
3676 7625 3658 7629
TIME...MOT...LOC 2346Z 268DEG 33KT 3667 7626
HAIL...1.00IN
WIND...60MPH
$$
ButnerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:38 PM EDT, 3 hours 35 minutes earlier.
Area forecast discussion, Mar 31, 3:38 PM EDT, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service WAKEFIELD VA
338 PM EDT Fri Mar 31 2017
.SYNOPSIS...
Low pressure and trailing cold front will move off the Mid Atlantic
coast tonight. High pressure builds over the area for the weekend,
then moves off the coast Monday. Another area of low pressure
crosses the area Tuesday.
&&
.NEAR TERM /TONIGHT/...
Warm front snaking its way across the fa attm with a weak wedge
hanging tuff across the nwrn zones. The dry slot continues to
advance ene with skies bcmg pt sunny as far east as the srn Ches
Bay. Meanwhile, the trailing cold front is still west of the
mts. Triple point low and trailing cold front progged to track
east across the region this evening then offshore by 06Z. Storms
developing along the border beginning to pulse a bit with these
being the main cells to watch over the next few hrs. Additional
storms developing along the advancing cold front.
The cold front crosses the area this evening then moves offshore
by 06Z with drier air quickly cutting off pcpn after fropa. Will
carry likely pops this evening then ramp down by 06Z with decreasing
cldns after midnight. Temps fall into the upr 40s - lwr 50s.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY/...
High pressure over the Great Lakes Saturday builds SE and over the
Mid Atlantic Sunday before moving off the coast Monday. Moisture
returns later Monday ahead of the next system approaching from the
west. Dry and mild through Monday morning. Highs Saturday from the
upr 50s-lwr 60s along the eastern shore to the upr 60s-mid 70s west
of the Bay. Lows 40-45. A bit cooler Sunday with highs in the 60s
except 55-60 at the beaches. Lows 45-50. Shwrs return late Monday
afternoon across the piedmont. Highs in the upr 50s-lwr 60s ern
shore, mid 60s-lwr 70s west of the bay.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Low pressure and an associated upper trough will track across the
area Monday night into Tuesday. Some timing questions exist with
respect to how soon the pcpn arrives late Monday and how quickly it
exits on Tuesday. The ECMWF solution is faster compared to the GFS
and would allow dry conditions Monday afternoon. Did not get too
specific with the timing just yet...keeping pops in thru the day.
However, would expect pcpn to end sooner given the progressive look
to this feature. Likely/categorical PoPs Monday night (70-80%), then
50-70% Tuesday (highest E/NE). After that, should see a period of
dry wx from late Tue thru Wed night. The next system is expected to
impact the region Thursday into next Friday. Have included chc pops
for now 30-40%. Warm Tues/Wed with highs in the mid 60s to mid 70s.
Cooler next Thu/Fri with highs dropping into the 50s to low 60s by
next Fri.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
The main band of rain and embedded thunderstorms with associated IFR
was sliding off the coast at 18Z. Scattered thunderstorms were
developing farther inland and may still impact the TAF sites during
the afternoon. Low pressure over south central Virginia will move
northeast with a trailing cold front moving off the coast by
evening. High pressure begins to build over the Mid Atlantic States
Saturday morning with a clearing sky and VFR conditions. Gusty south
winds this afternoon will veer to southwest and later west during
the evening and overnight.
OUTLOOK...VFR conditions prevail during the weekend as surface high
pressure settles over the region by Sunday. The high moves off the
coast Sunday night and Monday as low pressure becomes centered
over the lower Mississippi Valley. That low will impact the
weather Monday night and Tuesday with showers and thunderstorms
with degraded aviation conditions likely. Improvement is
expected to improve for Tuesday night and Wednesday.
&&
.MARINE...
SCA hazards have been maintained as is this afternoon. SCA ends for
the rivers at 7 pm...followed by the Sound/Bay at 10 pm.
Cold front slides offshore tonight with winds/waves/seas decreasing
behind the front. Will end SCA for the southern waters at 1 am...and
the northern waters have been extended until 10 am Sat for elevated
seas. SCA's not likely Sat despite weak N surge. May have some seas
up to 5 ft across the outer waters Sat night into Sunday. Will hold
off with any headlines for now given low confidence.
Marine conditions then improve Sunday night into Monday. Another
low pressure system affects the region late Mon/Tue.
&&
.TIDES/COASTAL FLOODING...
Another coastal flood statement may be needed for the Bay side of
the Lwr MD Eastern Shore for the high tide cycle Sat morning. This
would mainly be for Bishops Head where levels may again come close
to minor flood thresholds.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 7 PM EDT this evening for
ANZ635>638.
Small Craft Advisory until 10 PM EDT this evening for
ANZ630>634.
Small Craft Advisory until 10 AM EDT Saturday for ANZ650-652-
654.
Small Craft Advisory until 1 AM EDT Saturday for ANZ656-658.
&&
SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...JDM
AVIATION...LSA
MARINE...JDM
TIDES/COASTAL FLOODING...JDMHazardous weather outlook, Mar 31, 6:52 PM EDT, 21 minutes before
Hazardous Weather Outlook National Weather Service WAKEFIELD VA 652 PM EDT Fri Mar 31 2017 MDZ021>025-VAZ048-064-075>078-509-510-519-521-522-012300- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Fluvanna-Caroline-Westmoreland-Richmond-Northumberland-Lancaster- Western Louisa-Eastern Louisa-Western King and Queen-Western Essex- Eastern Essex- 652 PM EDT Fri Mar 31 2017 This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, eastern Virginia and north central Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ060>062-065>069-079>087-090-099-100-511>518-520-523-012300- Prince Edward-Cumberland-Goochland-Mecklenburg-Lunenburg-Nottoway- Amelia-Powhatan-Brunswick-Dinwiddie-Prince George-Charles City- New Kent-Gloucester-Middlesex-Mathews-Greensville-James City- Accomack-Northampton-Western Hanover-Eastern Hanover- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Eastern King and Queen- York- 652 PM EDT Fri Mar 31 2017 This Hazardous Weather Outlook is for central Virginia, east central Virginia, eastern Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012>017-030>032-102-VAZ088-089-092-093-095>098-524-525-012300- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Sussex-Surry-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Newport News-Hampton/Poquoson- 652 PM EDT Fri Mar 31 2017 ...TORNADO WATCH 105 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast North Carolina and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Mar 31, 7:01 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
701 PM EDT FRI MAR 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND GST 2 SSE FRANKLIN 36.66N 76.92W
03/31/2017 U61 MPH CITY OF FRANKLIN VA PUBLIC
QUARTER SIZE HAIL ALSO REPORTED.
&&
NWS WAKEFIELD VA
IRIS SYSTEMLocal storm report, Mar 31, 7:02 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
702 PM EDT FRI MAR 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TORNADO 2 SE GALLUPS CORNER 36.78N 76.10W
03/31/2017 CITY OF VIRGINIA BEVA 911 CALL CENTER
TORNADO REPORTED NEAR LANDSTOWN HIGH SCHOOL
WITH NUMEROUS TREES DOWN AND SNAPPED.
&&
JOLocal storm report, Mar 31, 7:03 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
703 PM EDT FRI MAR 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL CARRSVILLE 36.71N 76.83W
03/31/2017 E1.25 INCH ISLE OF WIGHT VA TRAINED SPOTTER
QUARTER SIZE AND GREATER HAIL REPORTED ONCE
AGAIN.
&&
NWS WAKEFIELD VA
IRIS SYSTEMSpecial weather statement, Mar 31, 7:11 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Wakefield VA
711 PM EDT FRI MAR 31 2017
VAZ082-084>086-089-090-523>525-010015-
Charles City-Mathews-Hampton/Poquoson-Surry-Middlesex-Newport
News-York-James City-Gloucester-
711 PM EDT FRI MAR 31 2017
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT GLOUCESTER...
SOUTHEASTERN MIDDLESEX...SOUTHEASTERN CHARLES CITY...YORK...
MATHEWS...JAMES CITY...AND NORTHEASTERN SURRY COUNTIES...THE NORTHERN
CITY OF POQUOSON...THE NORTHERN CITY OF NEWPORT NEWS AND THE CITY OF
WILLIAMSBURG...
At 711 PM EDT, thunderstorms with heavy rain were located along a
line extending from near Norge to near Elberon. Movement was east at
45 mph.
Wind gusts in excess of 30 mph are possible with these storms.
Rainfall amounts of up to 1 inch are possible with these storms.
Locations impacted include...
Newport News, Williamsburg, Mathews, Gloucester Courthouse, Surry,
Queens Lake, Virginia Institute For Marine Sciences, Norge,
Deltaville, Gloucester Point, College Of William And Mary, Patrick
Henry Field, Seaford, Dendron, Busch Gardens, Hayes, Carver Gardens,
Tabb, Elberon and Kings Point.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3737 7620 3729 7624 3727 7629 3731 7634
3724 7635 3721 7635 3715 7626 3708 7667
3714 7667 3707 7670 3702 7697 3724 7691
3726 7688 3728 7688 3729 7686 3730 7687
3734 7687 3762 7624 3758 7626 3746 7621
TIME...MOT...LOC 2311Z 247DEG 38KT 3732 7679 3704 7689
ALBLocal storm report, Mar 31, 7:12 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
712 PM EDT FRI MAR 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 2 ENE GREENBRIER 36.79N 76.17W
03/31/2017 E1.75 INCH CITY OF VIRGINIA BEVA PUBLIC
NEAR LAKE CHRISTOPHER.
&&
JOSpecial weather statement, Mar 31, 7:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wakefield VA
713 PM EDT FRI MAR 31 2017
VAZ089-093-095-096-098-523>525-010015-
Hampton/Poquoson-Isle of Wight-Surry-Norfolk/Portsmouth-Newport
News-Suffolk-York-Virginia Beach-
713 PM EDT FRI MAR 31 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ISLE OF WIGHT...
SOUTHEASTERN YORK AND EAST CENTRAL SURRY COUNTIES...THE CITY OF
POQUOSON...THE CITY OF NORFOLK...THE CITY OF PORTSMOUTH...THE
NORTHEASTERN CITY OF SUFFOLK...THE NORTHWESTERN CITY OF VIRGINIA
BEACH...THE CITY OF HAMPTON AND THE CENTRAL CITY OF NEWPORT NEWS...
At 713 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles southeast of Surry to near
Suffolk. Movement was northeast at 50 mph.
Wind gusts in excess of 30 mph are possible with these storms.
Rainfall amounts of up to 1 inch are possible with these storms.
Locations impacted include...
Virginia Beach, Newport News, Hampton, Smithfield, Windsor, Langley
AFB, Ocean View, Virginia Wesleyan College, Hampton University, Old
Dominion University, Christopher Newport University, Downtown
Norfolk, Patrick Henry Field, Downtown Portsmouth, Churchland,
Norfolk State University, Norfolk, Portsmouth, Suffolk and Isle Of
Wight.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3686 7613 3680 7639 3681 7640 3685 7639
3687 7642 3682 7645 3678 7646 3671 7675
3708 7682 3714 7645 3714 7643 3715 7642
3714 7641 3715 7641 3717 7630 3716 7627
3709 7623 3700 7626 3697 7621 3695 7612
TIME...MOT...LOC 2313Z 224DEG 45KT 3707 7676 3674 7672
ALBThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 8:14 AM EDT | Special Weather Statement | AKQ | Amelia, Cumberland, Dinwiddie, Fluvanna, Lunenburg, Nottoway and 2 more | 46 min |
| Mar 31, 9:08 AM EDT | Special Weather Statement | AKQ | Amelia, Brunswick, Lunenburg, Mecklenburg, Nottoway, Prince Edward | 22 min |
| Mar 31, 9:36 AM EDT | Special Weather Statement | AKQ | Amelia, Brunswick, Chesterfield, Dinwiddie, Lunenburg, Mecklenburg and 1 more | 24 min |
| Mar 31, 10:24 AM EDT | Special Weather Statement | AKQ | Brunswick, Chesterfield, Dinwiddie, Greensville, Henrico, Prince George and 4 more | 51 min |
| Mar 31, 11:09 AM EDT | Special Weather Statement | AKQ | Isle of Wight, Southampton, Sussex, City of Franklin | 51 min |
| Mar 31, 12:08 PM EDT | Special Marine Warning | AKQ | 82 min | |
| Mar 31, 12:19 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Suffolk | 41 min |
| Mar 31, 12:24 PM EDT | Special Weather Statement | AKQ | Gloucester, Isle of Wight, Mathews, Northampton, York, City of Hampton and 5 more | 66 min |
| Mar 31, 12:52 PM EDT | Special Weather Statement | AKQ | City of Norfolk, City of Virginia Beach | 38 min |
| Mar 31, 2:23 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 52 min |
| Mar 31, 3:15 PM EDT | Special Weather Statement | AKQ | Greensville, City of Emporia | 45 min |
| Mar 31, 3:19 PM EDT | Special Weather Statement | AKQ | Brunswick, Greensville | 41 min |
| Mar 31, 3:35 PM EDT | Severe Thunderstorm Warning | AKQ | Greensville, City of Emporia | 40 min |
| Mar 31, 4:06 PM EDT | Severe Thunderstorm Warning | AKQ | Lunenburg, Mecklenburg, Nottoway | 39 min |
| Mar 31, 4:07 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton | 38 min |
| Mar 31, 4:14 PM EDT | Severe Thunderstorm Warning | AKQ | Greensville | 30 min |
| Mar 31, 4:17 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 43 min |
| Mar 31, 4:39 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, City of Franklin, City of Suffolk | 51 min |
| Mar 31, 4:40 PM EDT | Severe Thunderstorm Warning | AKQ | Lunenburg, Mecklenburg, Nottoway | 50 min |
| Mar 31, 5:06 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, City of Suffolk | 54 min |
| Mar 31, 5:09 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Dinwiddie, Greensville, Lunenburg, Mecklenburg, Nottoway | 51 min |
| Mar 31, 5:34 PM EDT | Tornado Warning | AKQ | City of Chesapeake, City of Suffolk | 26 min |
| Mar 31, 5:41 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton, City of Suffolk | 49 min |
| Mar 31, 5:45 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Dinwiddie, Greensville, Prince George, Southampton, Sussex and 1 more | 45 min |
| Mar 31, 5:54 PM EDT | Tornado Warning | AKQ | City of Chesapeake, City of Portsmouth | 36 min |
| Mar 31, 5:55 PM EDT | Special Marine Warning | AKQ | 80 min | |
| Mar 31, 6:04 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 41 min |
| Mar 31, 6:10 PM EDT | Severe Thunderstorm Warning | AKQ | Dinwiddie, Greensville, Isle of Wight, Southampton, Surry, Sussex and 1 more | 50 min |
| Mar 31, 6:13 PM EDT | Tornado Warning | AKQ | City of Chesapeake, City of Virginia Beach | 47 min |
| Mar 31, 6:14 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Suffolk | 46 min |
| Mar 31, 6:31 PM EDT | Tornado Warning | AKQ | City of Chesapeake, City of Suffolk | 21 min |
| Mar 31, 6:38 PM EDT | Flash Flood Warning | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach | 5 hr |
| Mar 31, 6:42 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, Surry, Sussex, City of Franklin, City of Suffolk | 48 min |
| Mar 31, 6:52 PM EDT | Tornado Warning | AKQ | Isle of Wight, City of Chesapeake, City of Suffolk | 23 min |
| Mar 31, 7:08 PM EDT | Special Marine Warning | AKQ | 112 min | |
| Mar 31, 7:08 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Suffolk | 37 min |
| Mar 31, 7:11 PM EDT | Special Weather Statement | AKQ | Gloucester, James City, Mathews, Surry, York, City of Williamsburg | 64 min |
| Mar 31, 7:13 PM EDT | Special Weather Statement | AKQ | Isle of Wight, City of Hampton, City of Newport News, City of Norfolk, City of Poquoson, City of Portsmouth | 62 min |
| Mar 31, 7:38 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Portsmouth, City of Virginia Beach | 67 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.